Pennsylvania, 2002Flash Flood in Pennsylvania, May 13, 2002
May 13, 2002 · NWS CTP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 13, 9:40 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, May 13, 9:40 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE
1040 AM EDT MON MAY 13 2002
WILL UPDATE ZONES FOR AFTERNOON WORDING AND TO BUMP UP TEMPS WHICH
ARE ALREADY ABOVE FORECAST MAXES MOST ZONES.
AREAS OF HEAVY RAIN CONTINUE ACROSS CWA THIS MORNING. COVERED IN
PREVIOUS PACKAGE. ISOLATED THUNDER POSSIBLE OVER ALL AREAS TODAY SO
WILL ADD TO NORTHWEST BREAKOUT FOR AFTERNOON.
SPC HAS SOUTHEAST IN MODERATE RISK AREA. WILL WATCH...BUT WITH
OVERCAST AND SHOWERS THIS MORNING WILL NEED SUN TO BREAK OUT LATER
FOR SEVERE.
.CTP...FLOOD WATCH CONTINUES THROUGH MONDAY EVENING FOR ALL OF CTRL
PA.
DIRIENZO
In the hours before
Special weather statement, May 13, 11:55 AM EST, 5 minutes before
PAZ036-057-059-063>066-132345-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1255 PM EDT MON MAY 13 2002
..THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE LOWER
SUSQUEHANNA VALLEY AND ADJACENT PORTIONS OF SOUTHEAST PENNSYLVANIA
THIS AFTERNOON AND EVENING...
LOW PRESSURE OVER NORTHERN PENNSYLVANIA WILL PUSH A FRONT THROUGH
THE SOUTHERN SECTION OF THE STATE AND WILL SPARK OFF SHOWERS AND
THUNDERSTORMS. VERY UNSTABLE AIR IS IN PLACE OVER SOUTHERN
PENNSYLVANIA AND WILL ALLOW FOR STRONG TO SEVERE THUNDERSTORMS TO
FORM. THIS AREA INCLUDES MOST OF THE LOWER SUSQUEHANNA RIVER VALLEY.
THE MAIN THREAT THIS AFTERNOON WILL BE STRONG WINDS AND DAMAGING
HAIL. IN ADDITION...TORRENTIAL DOWNPOURS AND EXTREMELY POOR
VISIBILITY WILL ACCOMPANY ANY OF THE STRONGER THUNDERSTORMS.
LAMBERT/ONDREJIK
Flash Flood, Sullivan
- When
- May 13, 12:00 PM EST to 2:00 PM EST
- Where
- Sullivan County, Dushore
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.446, -76.512 (the zone’s center; the record gives no point)
Flash flooding of small streams and creeks caused the closure of several roads in and around Dushore.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Virginia, May 13, 20021 death · 2 injured · $18,000 · 60 kt wind · 20 events
- Rip Current in Florida, May 13, 20021 death · 1 injured · 1 event
- Hail and Damaging Wind in South Carolina, May 13, 20021 death · $3,000 · 1 in hail · 2 events
- Flooding in Alaska, May 13 to 21, 2002$2.2 million · 2 events
- Tornadoes and Damaging Winds in Maryland, May 13, 2002$355,000 · F1 · 13 events
- Flood in Pennsylvania, May 13 to 14, 20022 injured · $500,000 · 1 event
- Wildfire in California, May 13, 20022 injured · $400,000 · 1 event
- Damaging Winds in Virginia, May 13, 2002$83,000 · 52 kt wind · 47 events
- Tornadoes and Hail in Maryland, May 13, 2002$170,000 · F1 · 4 events
- Hail and Damaging Winds in Maryland, May 13, 2002$187,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Georgia, May 13, 2002$78,000 · 1 in hail · 33 events
- Wildfire in California, May 13, 2002$250,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292802.